Thunderstorm Wind, Tensas
- When
- July 12, 3:45 PM CST
- Where
- Tensas County, Countywide
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.983, -91.667
Several trees and powerlines were blown down in eastern portions of the parish.
7 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 12, 1:00 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT THU JUL 12 2001 LOOKS LIKE THIS COULD BE THE LAST DAY OF THE EXCESSIVE HEAT WE HAVE BEEN HAVING FOR THE PAST WEEK. A SURFACE COLD FRONT IS FORECAST TO PUSH THROUGH THE AREA TONIGHT AND FRIDAY. IN CONJUNCTION WITH THE FRONT AN UPPER LEVEL SHORTWAVE WILL AID IN THE UPPER MOTION OF THE AIRMASS OVER THE CWFA TONIGHT AND FRIDAY. MCS OVER NORTHERN MS THIS AFTERNOON. I SEE NOTHING TO STOP IT FROM CONTINUING SOUTH AS THE UPPER FLOW WILL REMAIN FROM THE NORTH AND INCREASE AS EAST COAST AMPLIFIES SOUTHWARD. BOTH THE ETA AND AVN BEGIN DRYING US OUT FROM THE NORTH ON FRIDAY AND BY SATURDAY SHOULD SEE A DRY PLEASANT DAY WITH DEWPOINTS AROUND 10 DEGREES LOWER AND TEMPS ABOUT 5 TO 10 DEGREES LOWER. IN THE EXTENDED WILL KEEP IT DRY TILL TUESDAY AS SURFACE WINDS BECOME MORE SOUTHERLY WILL BRING BACK THE CHANCES OF SUMMERTIME THUNDERSTORMS. JAN 74/90/69/89 5520 MEI 74/89/68/89 5420 .JAN... MS...NONE LA...NONE AR...NONE 02
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0550 PM 2 W ADATON MS WIND DAMAGE
07/12/01 OKTIBBEHA S.O. REPORTED TREES
DOWN.
0600 PM RICHLAND MS WIND DAMAGE
07/12/01 RANKIN P.D. REPORTED TREES
DOWN AS WELL AS A ROOF
BLOWN OFF OF A BARN.
0600 PM RICHLAND MS FLOOD
07/12/010 RANKIN P.D. REPORTED 3 HOUSES
FLOODED.PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR DATES OF DAMAGE
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0550 PM 2 W ADATON MS WIND DAMAGE
07/11/01 OKTIBBEHA S.O. REPORTED TREES
DOWN.
0600 PM RICHLAND MS WIND DAMAGE
07/11/01 RANKIN P.D. REPORTED TREES
DOWN AS WELL AS A ROOF
BLOWN OFF OF A BARN.
0600 PM RICHLAND MS FLOOD
07/11/01 RANKIN P.D. REPORTED 3 HOUSES
FLOODED.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM FLORA MS WIND DAMAGE
07/12/01 MADISON TWO TREES DOWN...REPORTED
BY MADISON COUNTY EMA
0407 PM BRANDON MS 0.75 INCH HAILE
07/12/01 RANKIN REPORTED BY BRANDON EOCARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK...CORRECTED... NATIONAL WEATHER SERVICE JACKSON MS 443 PM CDT THU JUL 12 2001 ...THUNDERSTORMS... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE 20. THE LINE WILL MOVE SOUTHWARD...PRODUCING WIDESPREAD WINDS OF 30 TO 50 MPH AND A FEW AREAS OF WINDS ABOVE 60 MPH AND HAIL TO THE SIZE OF NICKELS. THE LINE SHOULD REACH THE COAST BETWEEN 6 AND 8 PM. STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO OPERATORS SHOULD BE ACTIVATED AND IN POSITION BEFORE THE LINE REACHES YOUR AREA. ...FLOODING... HIGH MOISTURE AVAILABILITY IN THE ATMOSPHERE AND EXPECTED SLOW MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES PER HOUR ACROSS THE TRI-STATE REGION OF SOUTHEAST ARKANSAS, MISSISSIPPI, AND NORTHEAST LOUISIANA. LOCALIZED AREAS OF URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE WITH THESE RAINFALL AMOUNTS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 443 PM CDT THU JUL 12 2001 ...THUNDERSTORMS... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE 20. THE LINE WILL MOVE SOUTHWARD...PRODUCING WIDESPREAD WINDS OF 30 TO 50 MPH AND A FEW AREAS OF WINDS ABOVE 60 MPH AND HAIL TO THE SIZE OF NICKELS. THE BLIND SHOULD REACH THE COAST BETWEEN 6 AND 8 PM. STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO OPERATORS SHOULD BE ACTIVATED AND IN POSITION BEFORE THE LINE REACHES YOUR AREA. ...FLOODING... HIGH MOISTURE AVAILABILITY IN THE ATMOSPHERE AND EXPECTED SLOW MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES PER HOUR ACROSS THE TRI-STATE REGION OF SOUTHEAST ARKANSAS, MISSISSIPPI, AND NORTHEAST LOUISIANA. LOCALIZED AREAS OF URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE WITH THESE RAINFALL AMOUNTS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
7 thunderstorm wind. Local standard time, as filed.
Several trees and powerlines were blown down in eastern portions of the parish.
Several trees were blown down along Highway 65.
A few trees were blown down.
Numerous trees and powerlines were blown down across the parish.
Numerous trees and powerlines were blown down.
The roof was blown off of a small building. Several trees were blown down.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5257496, 5257497, 5257498, 5257499, 5257500, 5257337, 5257336.